Share this:
bonnieh

Syndrome of Inappropriate Secretion of Antidiuretic Hormone Syndrome of inappropriate secretion

Posted by @bonnieh in Just Want to Talk, Jan 12, 2012

Syndrome of Inappropriate Secretion of Antidiuretic Hormone

Syndrome of inappropriate secretion of antidiuretic hormone (SIADH) develops when too much antidiuretic hormone is released by the pituitary gland, causing the body to retain fluid and lower the sodium level by dilution
Pain, stress, exercise, a low blood sugar level, and certain disorders of the heart, thyroid gland, kidneys, or adrenal glands can stimulate the release of antidiuretic hormone from the pituitary gland, as can the following drugs:

ChlorpropamideSome Trade Names
DIABINESE
(which lowers the blood sugar level)
CarbamazepineSome Trade Names
TEGRETOL
(an anticonvulsant)
Vincristine (a chemotherapy drug)
Clofibrate (which lowers cholesterol levels)
Antipsychotic drugs
AspirinSome Trade Names
BAYER
, ibuprofenSome Trade Names
ADVIL MOTRIN
, and many other nonprescription pain relievers (analgesics)
Vasopressin (synthetic antidiuretic hormone) and oxytocinSome Trade Names
PITOCIN
(both drugs help the body conserve fluids)

Please login or become a member to post a comment.